Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 80, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 20, 2016, 12:16 PM CDT for Garland County, Montgomery County, Polk County, Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2016, 12:16 PM CDT (17:16 UTC)
- Expired
- Aug 20, 2016, 3:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Garland County, AR, Montgomery County, AR, Polk County, AR
The radar
The Western Arkansas radar (KSRX), 116 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 2:11 PM CDT | FLASH FLOOD | Albert Pike Recreation, AR | A FEW ROADWAYS IMPASSABLE DUE TO CULVERT WASHOUTS AND LANDSLIDES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 115 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 5.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
607
WGUS54 KLZK 201716
FFWLZK
ARC051-097-113-202045-
/O.NEW.KLZK.FF.W.0080.160820T1716Z-160820T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1216 PM CDT SAT AUG 20 2016
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MONTGOMERY COUNTY IN WESTERN ARKANSAS...
POLK COUNTY IN WESTERN ARKANSAS...
GARLAND COUNTY IN CENTRAL ARKANSAS...
* UNTIL 345 PM CDT
* AT 1210 PM CDT...DOPPLER RADAR INDICATED WIDESPREAD SHOWERS AND
THUNDERSTORMS PRODUCING HEAVY RAINFALL FROM MENA TO MT. IDA TO HOT
SPRINGS. WIDESPREAD TWO TO THREE INCH AMOUNTS OF RAIN HAVE ALREADY
FALLEN WITH SOME LOCATIONS SEEING LOCALLY FOUR TO FIVE INCHES.
FLASH FLOODING IS ALREADY OCCURRING IN MANY AREAS AND MAY PERSIST
FOR SEVERAL HOURS AS RAINFALL CONTINUES. SOME STREAMS ALREADY
SEEING SIGNIFICANT RISES INCLUDE BOARD CAMP CREEK AND THE CADDO
RIVER.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HOT SPRINGS... HOT SPRINGS VILLAGE...
MENA... MOUNT IDA...
MOUNTAIN PINE... WICKES...
GRANNIS... HATFIELD...
NORMAN... ODEN...
LONSDALE... VANDERVOORT...
MCCAULEY... HARTLEY...
COSSATOT RIVER STATE PARK... PINEY IN GARLAND COUNTY...
MIMOSA... HOT SPRINGS NATIONAL PARK...
LITTLE MISSOURI FALLS RECREATIO...
MENA INTERMOUNTAIN AIRPORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW! ACT QUICKLY TO PROTECT YOUR LIFE.
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST
FLOOD DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3465 9445 3469 9402 3467 9388 3470 9387
3477 9298 3464 9298 3464 9288 3459 9287
3459 9283 3453 9279 3450 9280 3450 9291
3439 9295 3440 9341 3434 9341 3436 9425
3419 9425 3419 9447
$$
226What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 12:10 PM CDT, 6 minutes earlier.
Area forecast discussion, Aug 20, 12:10 PM CDT, 6 minutes before
Area Forecast Discussion...Updated National Weather Service Little Rock AR 1210 PM CDT SAT AUG 20 2016 .Aviation... The area of rain, showers and isolated thunderstorms over central AR will continue to move east and affect the Tafs of KHOT, KADF, KLIT and KPBF. VFR ceilings with at times MVFR conditions with rain and storms, and isolated IFR conditions will be seen until the upper system then cold front can push the rain out of the state. The cold front will gradually move through the state this afternoon and tonight, and push the rain and break-up the clouds tonight. Some areas behind the front will become VFR as the drier air and north flow sets up. Winds are light and variable or south at 5 to 15 mph currently but will become north behind the front. (59) && .Prev Discussion.../ Issued 1045 AM CDT SAT AUG 20 2016/ .Discussion... Forecast has plenty of rain with isolated thunder today as the upper short wave system moves across initially, then later a cold front now over MO will move southeast through AR. Chance of rain forecast will remain high until these system move out of the region. Have seen a surge of rain and storms come into west-central AR and do have a current flash flood warning over Polk and Montgomery Counties. This area is moving east-northeast. Temperature trends are running a bit cooler and will adjust with late morning update. Otherwise, forecast will have the highest chance of rain over central AR, then as the front slides south...a good chance to start over much of the state, then trending down behind the front overnight into Sunday. (59) && .PREV DISCUSSION...(ISSUED 338 AM CDT SAT AUG 20 2016) SHORT TERM...Today Through Sunday Night Some SHRA with a few rumbles of thunder are moving NE through portions of central...NRN and NERN sections of the CWA early this Sat morning...with additional SHRA seen NW of the state along and ahead of an approaching cold front. This cold front will drop SE into the state by late this afternoon and into the evening hrs...with SHRA/TSRA remaining possible along and ahead of this front. Expect scattered to numerous convective activity through early this evening...but by late this evening into the overnight period...chances for precip will start to decrease from NW to SE as the front continues to progress SE through the CWA. By Sun morning...the cold front will be along or just south of the I- 40 corridor...with only some lingering precip chances expected along and south of this front. Drier air will filter into the state behind this front...with dewpts dropping into the 60s and even some 50s possible across far NRN AR. By late Sun afternoon and into Sun night...the best precip chances will have dropped south of the CWA...with the front near the AR/LA border. As a result...will have a dry forecast to end the short term period. Temps during the period will remain below normal...this Sat due to the rainfall and cloud cover...and on Sun as NRLY flow will be seen behind the cold front. LONG TERM...Monday Through Friday Sfc high pressure wl be shifting EWD away fm AR on Mon. This wl allow S/SELY winds to return to the region as the fcst pd progresses. Meanwhile...the stalled out fntl bndry just to the S of the FA wl sloly return NWD as a warm fnt thru Tue as a new upr lvl storm system moves into the SRN Plains States. As a result...clouds/rain chcs will incrs acrs AR as a WAA pattern commences over the region. The best rain chcs wl be acrs the NWRN half of the FA on Tue...closer to the track of the upr lvl impulse. Fcst rain amts do not appear overly excessive...but wl be monitored closely due to saturated soils over much of the state. The warm fnt is fcst to lift to the N of AR by WED...with warmer and more humid airmass bcmg entrenched acrs the area. A new fntl bndry wl apch AR fm the NW late in the pd. However...the bndry wl bcm nearly stationary as it encounters SWLY flow aloft. Sctd convection wl be possible...mainly ovr the NWRN part of the FA in the vcnty of the fnt. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...62
Hazardous weather outlook, Aug 20, 10:15 AM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE LITTLE ROCK AR 1015 AM CDT SAT AUG 20 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 1015 AM CDT SAT AUG 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT RAIN, SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT AS AN UPPER SYSTEM AND COLD FRONT MOVE INTO AND THROUGH THE STATE. THE MAIN AREA OF RAIN AND STORMS WILL BE CENTRAL AND SOUTHERN SECTIONS OF ARKANSAS. THE THREAT FOR SEVERE WEATHER IS EXPECTED TO REMAIN LOW...BUT AN ISOLATED STRONG STORM MAY BE SEEN. RAINFALL AMOUNTS SHOULD REMAIN BELOW AN INCH FOR MOST AREAS...BUT LOCALLY HEAVY RAIN OF 1 TO 2 INCHES AND VERY ISOLATED HIGHER AMOUNTS COULD BE SEEN WITH THE STRONG STORMS AND IF THEY SLOW IN THE FORWARD SPEED. THIS WOULD BRING THE THREAT OF FLOODING AND FLASH FLOODING TO PARTS OF THE STATE. TONIGHT THE COLD FRONT IS EXPECTED TO MOVE MUCH OF THE RAIN TO SOUTHERN ARKANSAS. SOME RIVER FLOODING IS ONGOING OR EXPECTED AS A RESULT OF RECENT HEAVY RAINFALL. THE WHITE RIVER AT AUGUSTA AND CACHE RIVER AT PATTERSON WILL CONTINUE TO SEE FLOODING...WITH CRESTS AT AUGUSTA EXPECTED TO REMAIN IN THE MINOR FLOOD CATEGORY. THE CACHE RIVER MAY RISE TO THE MODERATE FLOOD CATEGORY BY SUNDAY. THE OUACHITA RIVER IS FORECAST TO REACH FLOOD STAGE AT THATCHER LOCK AND DAM THIS WEEKEND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN WILL STILL BE SEEN OVER PARTS OF SOUTHERN ARKANSAS IN THE MORNING, THEN DRIER WEATHER WILL GRADUALLY TAKE OVER ON SUNDAY AND INTO MONDAY AS DRIER AIR MOVES INTO THE REGION BEHIND THE AFOREMENTIONED COLD FRONT. HOWEVER...RAIN CHANCES WILL RETURN TO THE FORECAST BY EARLY NEXT WEEK. THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS EXPECTED TO REMAIN LOW THROUGH THE REST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SIGNIFICANT WEATHER REPORTS OF SEVERE WEATHER AND FLOODING ARE REQUESTED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. 62/59
In the hours before
Local storm report, Aug 20, 11:31 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1131 AM CDT SAT AUG 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD BOARD CAMP 34.54N 94.10W
08/20/2016 POLK AR LAW ENFORCEMENT
NUMEROUS COUNTY ROADS ARE FLOODED DUE TO RAPIDLY RISING
CREEKS AND IMPASSABLE LOW WATER CROSSINGS.
&&
EVENT NUMBER LZK1600093
JHOODLocal storm report, Aug 20, 11:46 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1146 AM CDT SAT AUG 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM FLASH FLOOD MT IDA 34.55N 93.63W
08/20/2016 MONTGOMERY AR LAW ENFORCEMENT
NUMEROUS HIGHWAYS AND COUNTY ROADS IMPASSABLE AROUND
MT. IDA AND ODEN DUE TO RAPIDLY RISING CREEKS AND WASHED
OUT CULVERTS.
&&
EVENT NUMBER LZK1600094
JHOODThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 9:33 AM CDT | Flash Flood Warning | LZK | Montgomery, Polk | 3 hr |
| Aug 20, 11:41 AM CDT | Flash Flood Warning | LZK | Clark, Montgomery, Pike | 3 hr |
| Aug 20, 2:50 PM CDT | Flash Flood Warning | LZK | Hot Spring | 3 hr |
| Aug 20, 5:46 PM CDT | Flash Flood Warning | LZK | Hot Spring | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.